# SDR 96ZZZX5567

- Difficulty date: October 23, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1148N
- Make and model: Mooney M20J
- Aircraft serial: 241208
- System (JASC): 7922 · Engine Oil Temperature Regulator
- Part: Valve
- Part number: 53E19600
- Condition: Failed
- Location: Thermo Bypass
- Part time: 340 hours
- Stage of operation: CR
- Nature of condition: M
- Precautionary procedure: A

## Discrepancy

20 MINUTES INTO A FLT, THE OIL TEMP WENT FULL HOT.  A CROSS CHECK OF INSTRUMENTS REVEALED ALL CYL TEMPERATURES NORMAL. THERE WAS NO LOSS OF ENG POWER, HOWEVER, OIL PRESS WAS LOWER THAN NORMAL.  THE ONLY WAY TO LOWER THE OIL TEMP WAS TO REDUCE POWER AND PUT THE AIRCRAFT INTO A GLIDE.  RETURN TO THE AIRPORT WAS MADE.  THE VERNATHERM VLV WAS REMOVED AND UPON CHECKING IT IN HOT WATER, FOUND TO BE DEFECTIVE.
